It’s been 36 hours and I feel a lot better without the GERD that burns but I am still coughing from all that junk in my mouth and throat.
[Note: One minor correction to “GERD gone in 60 Seconds”, “I did not leave the pharmacy with a generic. I left with the over-the-counter (OTC) Prevacid and Maalox.” I have NOT opened either bottle.]
I am going back a year to figure out what caused my Reflux laryngitis.
Must have something to do with “congestion” since a decongestant stopped the burning and belching.
Abraham Maslow developed a Model of our Hierarchy of Needs and number 1 is:
Biological and Physiological needs - air, food, drink, shelter, warmth, sex, sleep, etc.
SLEEP is really high on my list and about a year ago I discovered Benadryl, an Allergy and Cold medication, helped me sleep.
People take it to treat allergy related symptoms, NOT TO SLEEP.
Drowsiness is a side effect, but like the huddled masses I was under the false impression over-the-counter means it’s safe and the fine print on the package was too small for any of us to read.
Over-the-counter really means the side affects are so subtle you will have trouble suing the drug companies.
In the case of Benadryl, try and bring a lawsuit against Warner Lambert Consumer Healthcare for a drug that treats some for sinus congestion and others for the opposite, a runny nose.
Benadryl is a relatively "old" medication, approved before the United States Foods and Drug Administration (an agency of the pharmaceutical companies) required very detailed side effect information for medications.
Prescription Benadryl products disclose only vague side effects (with no specific percentages). Additionally, the non-prescription Benadryl products have almost no information about potential side effects listed on the label (as is standard with non-prescription products).
The most common side effects of Benadryl are thought to include:
• Sedation (a feeling of sleepiness and reduced anxiety)
• Coordination problems
• Indigestion or heartburn
• Thickening of bronchial secretions (chest mucus).
Other reported side effects include:
• Sensitivity to the sun
• Excessive sweating and/or chills
• Dry mouth, nose, or throat
• Restlessness, excitation, nervousness, or irritability
• Shakiness (tremor)
• An unusual, pleasant feeling (euphoria)
• Unusual sensations, such as tingling or numbness
• A spinning sensation (vertigo)
• Loss of appetite, nausea, or vomiting
• Diarrhea or constipation Nasal stuffiness
• Early menstrual period.
Did you notice Thickening of bronchial secretions (chest mucus), Dry mouth, nose, or throat and of course Nasal stuffiness AKA CONGESTION is on the list?
I have junk in my mouth and throat because I was taking Benadryl to sleep.
But it’s not going away soon because my body needs time to eliminate the Benadryl retained in my muscle and fat tissues.
Oh well, Reflux laryngitis is a lot better than the GERD that burns.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.